5 doctors weighed in:

Can high DHT cause prostate problems?

5 doctors weighed in
Dr. Alvin Lin
Internal Medicine - Geriatrics
4 doctors agree

In brief: Yes

High Dht (dihydrotestosterone) is associated w/prostate enlargement (and hair loss).
Medical solution is 5ari, eg Finasteride (proscar (finasteride) & propecia) or Dutasteride (avodart), which stops conversion of testosterone into dht. But Dht sits on other side of seesaw from e2 (estradiol) so lowering Dht might raise e2, leading to erectile dysfunction + loss of libido. So be very careful!

In brief: Yes

High Dht (dihydrotestosterone) is associated w/prostate enlargement (and hair loss).
Medical solution is 5ari, eg Finasteride (proscar (finasteride) & propecia) or Dutasteride (avodart), which stops conversion of testosterone into dht. But Dht sits on other side of seesaw from e2 (estradiol) so lowering Dht might raise e2, leading to erectile dysfunction + loss of libido. So be very careful!
Dr. Alvin Lin
Dr. Alvin Lin
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors